MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-03-04-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 3mm x 4mm amplatzer piccolo occluder was selected for implant on (b)(6) 2025 for a 4 week old patient with a weight of 900 grams, a minimal ductus diameter of 1.9mm and a ductal length of 9mm.Sizing was determined through fluoroscopic angiogram.During the procedure, upon release of the occluder from the delivery cable, the occluder embolized to the left pulmonary artery.The occluder was snared and removed from the patient.A new 4mm x 2mm amplatzer piccolo occluder was successfully implanted.The patient did not present with any clinical signs or symptoms.There were no clinically significant delays in the procedure.The user believe a ductal spasm caused the occluder to embolize.The patient status was stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received and per event details, the cause of reported event could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as snaring of device.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Per the instructions for use, ifu amplatzer piccolo occluder, it stated, " the amplatzer piccolo¿ occluder is contraindicated for patients with the following conditions: weight < 700 grams at time of the procedure.Age < 3 days at time of procedure.However, it was unable to determine if an improper or incorrect procedure or method contributed to the reported incident.Therefore, a letter will not be provided to address the deviation from the ifu.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21345422
Report Number2135147-2025-00650
Device Sequence Number9078857
Product Code MAE
UDI-Device Identifier05415067030986
UDI-Public(01)05415067030986(17)271231(10)8834761
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-03-04-L
Device Lot Number8834761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 DA
Patient SexMale
Patient Weight1 KG